Texas, 2003

Tornado in Texas, April 6, 2003

April 6, 2003 · NWS SHV · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 6, 10:20 AM CST, 4 hours 30 minutes earlier.

Area forecast discussion, Apr 6, 10:20 AM CST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1120 AM CDT SUN APR 6 2003

UPDATED ZONES TO INCLUDE TORNADO WATCH AND UP POPS TO CONDITIONAL
IN ALL AREAS BUT SOUTHEAST. STORMS HAVE DEVELOPED AHEAD OF DRY LINE
IN NORTHEAST TEXAS AND ARE MOVING EASTWARD. THIS MAY NOT BE THE ONLY
ACTIVITY FOR THE DAY...WHICH WILL DEPEND ON PROGRESS OF THE DRY
LINE.  ATMOSPHERE EXTREMELY UNSTABLE...WITH STRONG WIND SHEAR.
TEMPS LOOKED OK FOR MOST PART...BUT WITH WARM FRONT STILL IN
NORTHERN PORTIONS OF CWA...WILL LOWER HIGHS JUST A BIT ACROSS
SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA.

.SHV...NONE.

14
Hazardous weather outlook, Apr 6, 11:00 AM CST, 3 hours 50 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-071100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SUN APR 6 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE IS A HIGH RISK OF SEVERE STORMS...WITH A SIGNIFICANT SEVERE
EVENT EXPECTED TO UNFOLD ACROSS THE FOUR STATE REGION. NUMEROUS
THUNDERSTORMS CAN BE EXPECTED ACROSS SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS... SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
THIS CONVECTION WILL BE IN ADVANCE OF AN EASTWARD MOVING DRY LINE IN
AN EXTREMELY UNSTABLE ATMOSPHERE. STRONG TORNADOES AND VERY LARGE
HAIL ARE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS MAINLY PORTION OF
NORTHERN LOUISIANA...SOUTH OF INTERSTATE 20...FROM LATE AFTERNOON
MONDAY THROUGH THE NIGHTTIME HOURS. A FEW STORMS COULD POSSIBLY
BECOME SEVERE.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS WILL LIKELY BE NEEDED ACROSS MUCH OF THE FOUR STATE AREA
THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Apr 6, 9:30 AM CST, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT SUN APR 06 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0845 AM    STRONG                    AR   1.00 IN HAIL. REPORTED BY
04/06/03   UNION                          GENERAL PUBLIC.

20
Special weather statement, Apr 6, 11:34 AM CST, 3 hours 16 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-062100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1234 PM CDT SUN APR 6 2003

...TORNADO WATCH IS IN EFFECT UNTIL 4 PM...

A TORNADO WATCH IS IN EFFECT FOR THE ENTIRE FOUR STATE AREA UNTIL 4
PM THIS SUNDAY AFTERNOON. THIS IS A POTENTIALLY DANGEROUS TORNADO
SITUATION.

STRONG THUNDERSTORMS HAVE DEVELOPED IN NORTHEAST TEXAS EARLY THIS
AFTERNOON. THESE THUNDERSTORMS HAVE BEEN INTESIFYING...AND ARE
SHOWING SIGNS OF INCREASING ROTATION. RESIDENTS OF THE FOUR STATE
AREA...PARTICULARLY IN EXTREME NORTHEAST AND EAST TEXAS...AND
NORTH LOUISIANA...MUST STAY ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS THIS AFTERNOON. BE ALERT FOR ANY POSSIBLE WEATHER
WARNINGS.
Local storm report, Apr 6, 11:45 AM CST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1245 PM CDT SUN APR 06 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1040 AM    RICHWOOD                    LA   0.88 IN HAIL. REPORTED
04/06/03   OUACHITA                         BY LAW ENFORCEMENT.

20
Local storm report, Apr 6, 1:50 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
250 PM CDT SUN APR 6 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0105 PM    LANEVILLE                 TX   WIND DAMAGE
04/06/03   RUSK                           TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT.

0120 PM    3 NW TATUM                TX   WIND DAMAGE
04/06/03   RUSK                           ROOF DAMAGE ON HOUSE ON
                                          STATE HWY 149. REPORTED
                                          BY GENERAL PUBLIC.

0120 PM    TATUM                     TX   WIND DAMAGE
04/06/03   RUSK                           TREES DOWN ON SEVERAL
                                          HOUSES. REPORTED BY GENERAL
                                          PUBLIC.

0130 PM    2 N BECKVILLE             TX   WIND DAMAGE
04/06/03   PANOLA                         TREES DOWN IN HARRIS
                                          CHAPEL NORTH OF BECKVILLE.
                                          REPORTED BY LAW ENFORCEMENT.

0135 PM    CLAYTON                   TX   WIND DAMAGE
04/06/03   PANOLA                         TREES DOWN ON HWY 315.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

0145 PM    CARTHAGE                  TX   WIND DAMAGE
04/06/03   PANOLA                         TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Nacogdoches

When
April 6, 2:50 PM CST to 2:53 PM CST
Where
Nacogdoches County, Nacogdoches
Rating
F0
Path length
0.2 mi
Path width
25 yd
Property damage
$30,000
Reported by
NWS STORM SURVEY
Coordinates
31.600, -94.667

A strong thunderstorm moved from west to east across the southwest portion of the city of Nacogdoches. Damage was minimal with a couple of homes damaged from fallen trees and large broken limbs. This tornado may have been spawned from a microburst about 1/2 mile to the northwest. The tornado also appeared to have had a clockwise rotation perhaps as a southern bookend type of tornado.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2003Every state in 2003This day in weather historyThe tornado archive for Texas, 2003Warnings in Texas, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5348727.